Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 100, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 10, 2008, 5:22 PM CDT for Marion County, Ralls County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2008, 5:22 PM CDT (22:22 UTC)
- Expired
- Apr 10, 2008, 6:00 PM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Marion County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| Apr 10, 4:55 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 419 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 102221
SVRLSX
MOC127-173-102300-
/O.NEW.KLSX.SV.W.0100.080410T2222Z-080410T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
522 PM CDT THU APR 10 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MARION COUNTY IN NORTHEAST MISSOURI
NORTHWESTERN RALLS COUNTY IN NORTHEAST MISSOURI
* UNTIL 600 PM CDT
* AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 14 MILES SOUTHWEST OF SPAULDING...OR 10 MILES
SOUTH OF MONROE CITY...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
SPAULDING...
RENSSELAER...
PALMYRA...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3994 9145 3990 9143 3986 9145 3982 9140
3973 9137 3970 9134 3948 9171 3965 9172
3966 9182 3968 9183 3994 9155
TIME...MOT...LOC 2222Z 207DEG 44KT 3957 9172
$$
CVKING1 follow-up statement
000
WWUS53 KLSX 102250
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
550 PM CDT THU APR 10 2008
MOC173-102300-
/O.CAN.KLSX.SV.W.0100.000000T0000Z-080410T2300Z/
RALLS MO-
550 PM CDT THU APR 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RALLS COUNTY IS
CANCELLED...
LAT...LON 3994 9145 3990 9143 3989 9145 3986 9145
3982 9140 3977 9138 3975 9151 3983 9167
3994 9155
TIME...MOT...LOC 2250Z 216DEG 42KT 3987 9148
$$
MOC127-102300-
/O.CON.KLSX.SV.W.0100.000000T0000Z-080410T2300Z/
MARION MO-
550 PM CDT THU APR 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN MARION COUNTY...
AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR PALMYRA...MOVING NORTHEAST AT 45 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...RURAL
NORTHEASTERN MARION COUNTY.
LAT...LON 3994 9145 3990 9143 3989 9145 3986 9145
3982 9140 3977 9138 3975 9151 3983 9167
3994 9155
TIME...MOT...LOC 2250Z 216DEG 42KT 3987 9148
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:44 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 10, 3:44 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
344 PM CDT THU APR 10 2008
.DISCUSSION...
PRIMARY CONCERN CONTINUES TO BE SEVERE WEATHER THREAT FOR THE REST
OF THE AFTERNOON AND THIS EVENING...AND TO A LESSER EXTENT THE
POTENTIAL FOR HEAVY RAIN ASSOCIATED WITH THE STORMS.
FIRST...THE HEAVY RAIN. 1 HOUR FLASH FLOOD GUIDANCE IS QUITE LOW
ACROSS THE CWFA...AS ONE MIGHT EXPECT. VALUES RANGE FROM AROUND 1.5
INCHES TO AS LOW AS 0.6 INCHES IN PARTS OF CENTRAL AND EASTERN
MISSOURI. WHILE ANY ADDITIONAL STORMS THAT MOVE ACROSS THESE AREAS
TONIGHT WILL LIKELY BE MOVING VERY QUICKLY...THEY COULD STILL
PRODUCE A BRIEF PERIOD OF HEAVY RAIN WHICH COULD CAUSE SOME MORE
LOCALIZED FLASH FLOODING. WILL THEREFORE LEAVE THE FLASH FLOOD
WATCH GOING AS IS FOR THE TIME BEING.
SEVERE WEATHER...DRYLINE/PRESSURE TROF MOVING THROUGH
WESTERN/CENTRAL MISSOURI IS IGNITING THUNDERSTORMS. WHILE CAPE
STILL SEEMS TO BE THE LIMITING FACTOR FOR WIDESPREAD SEVERE
THUNDERSTORMS...OBVIOUSLY THERE IS ENOUGH FOR ONGOING LOW TOPPED
CONVECTION. WITH 80+ KTS OF 0-6KM BULK SHEAR...STILL CANT RULE OUT
SEVERE WEATHER. CONVECTIVE MODE IS HARD TO JUDGE...BUT MINI
SUPERCELLS AND/OR SOME HYBRID QLCS IS POSSIBLE. DRY AIR MOVING
NORTHEAST OUT OF THE PLAINS WILL BE THE ULTIMATE END TO OUR
THUNDERSTORM ACTIVITY THIS EVENING...THOUGH IT WILL STILL BE SEVERAL
HOURS BEFORE THE CWFA IS IN THE CLEAR.
THE CLOSED LOW OVER THE PLAINS THATS BRINGING US ALL THIS WEATHER
IS STILL FORECAST TO OPEN UP INTO A FULL LATITUDE TROF EXTENDING
FROM NEW ENGLAND ALL THE WAY TO THE TEXAS COAST OVER THE WEEKEND.
NORTHWEST FLOW WILL ALLOW UNSEASONABLY COLD AIR TO FILTER INTO THE
MIDWEST OVER THE NEXT 3 DAYS. STEEP LOW LEVEL LAPSERATES AND
LINGERING LOW LEVEL MOISTURE WILL KEEP THE AREA BROKEN TO OVERCAST
IN STRATOCU...AND SCATTERED SHOWERS LOOK LIKELY. IT WILL GET COLD
ENOUGH FOR THESE SHOWERS TO BE SNOW AT TIMES. ITS POSSIBLE THAT
SOME OF THE SNOW SHOWERS COULD BE HEAVY ENOUGH TO BRIEFLY TURN THE
GROUND WHITE...BUT ANY REAL ACCUMULATIONS LOOK UNLIKELY AT THIS TIME.
MEDIUM RANGE MODELS START TO TO MOVE THE COLD HIGH PRESSURE SYSTEM
EAST OF THE MID-MISSISSIPPI VALLEY AND BRING SOUTHERLY FLOW BACK TO
THE CWFA BY TUESDAY. HAVE THEREFORE TRENDED BACK TOWARD NORMAL
TEMPERATURES FOR TUESDAY THROUGH THURSDAY NEXT WEEK.
CARNEY
&&
.AVIATION...
FOR THE 18Z TAFS...
TAFS REFLECT THINKING THAT THERE WILL BE SCT SHRA THIS AFTERNOON
WITH TSRA ALSO DEVELOPING ALONG COLD FRONT THAT WILL MOVE ACROSS
AREA LATE THIS AFTERNOON AND THIS EVENING. HAVE INCLUDED TSRA IN A
TEMPO GROUP AT KCOU AS CNTRL MO LOOKS LIKE THE AREA MOST LIKELY TO
SEE TSRA COMPARED TO KCOU/KSTL/KSUS. STILL HAVE TIMED FM GROUPS
WITH VCTS TO REFLECT THE POSSIBLITIES AT THOSE SITES. SHOULD SEE
SOME MVFR CLOUDS THIS AFTN INTO THIS EVENING WITH A CLEARING TREND
THEREAFTER. WINDS WILL GRADUALLY VEER WITH TIME.
BRITT
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-MONROE-
MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST. CHARLES-ST.
FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-
WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR ADAMS IL-BROWN IL-
CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN IL-MADISON IL-
MONROE IL-PIKE IL-RANDOLPH IL-ST. CLAIR IL.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BOND IL-CLINTON IL-
FAYETTE IL-MARION IL-MONTGOMERY IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Apr 10, 4:04 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 404 PM CDT THU APR 10 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111230- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 404 PM CDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING ACROSS THE REGION. A FEW OF THESE STORMS MAY BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY TORNADOES. IN ADDITION... A FEW OF THESE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL ON TOP OF GROUND THAT IS SATURATED WHICH COULD CAUSE FLASH FLOODING. SOUTHERLY WINDS WILL GUST TO AROUND 40 MPH THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WIDESPREAD RAINFALL FROM LAST NIGHT AND THIS MORNING WILL CAUSE SIGNIFICANT RISES ALONG THE BLACK...BIG AND MERAMEC RIVERS. MODERATE TO MAJOR FLOODING IS EXPECTED THIS WEEKEND. THERE IS A CHANCE OF SNOW SHOWERS ACROSS MUCH OF THE REGION FRIDAY NIGHT THROUGH SATURDAY NIGHT. NO SNOW ACCUMULATION IS EXPECTED. GUSTY WINDS OF 30 TO 40 MPH WILL ALSO OCCUR ACROSS MUCH OF THE AREA ON FRIDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND AMATEUR RADIO OPERATORS SHOULD MONITOR THE WEATHER CLOSELY THROUGH THE EVENING AND BE READY FOR IMMEDIATE ACTIVATION SHOULD A SEVERE WEATHER WATCH OR WARNING BE ISSUED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
In the hours before
Local storm report, Apr 10, 4:06 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
406 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FLOOD ANNAPOLIS 37.36N 90.70W
04/10/2008 IRON MO TRAINED SPOTTER
WATER FROM THE BIG CREEK NEAR ANNAPOLIS WAS BRIEFLY 2 TO
3 INCHES OVER HIGHWAY 49 AT 300 PM CDT. THE WATER HAS
SUBSIDED BELOW THE HIGHWAY AT 345 PM. HIGHWAYS C..F..AND
K REMAIN CLOSED DUE TO HIGH WATER OVER THE SOUTHERN PART
OF IRON COUNTY.
&&
RPRZYBYLINSKILocal storm report, Apr 10, 4:45 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
445 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL MADISON 39.47N 92.21W
04/10/2008 E1.00 INCH MONROE MO PUBLIC
&&
CARNEYLocal storm report, Apr 10, 4:58 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
458 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 5 NE HOLLIDAY 39.54N 92.07W
04/10/2008 E0.88 INCH MONROE MO PUBLIC
&&
CARNEYLocal storm report, Apr 10, 5:02 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
502 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL PARIS 39.48N 92.00W
04/10/2008 M0.75 INCH MONROE MO LAW ENFORCEMENT
&&
CARNEYLocal storm report, Apr 10, 5:15 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
515 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 1 E EMDEN 39.80N 91.84W
04/10/2008 M0.75 INCH MARION MO TRAINED SPOTTER
&&
CARNEYLocal storm report, Apr 10, 5:17 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
517 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 2 W EMDEN 39.80N 91.90W
04/10/2008 M0.88 INCH SHELBY MO TRAINED SPOTTER
&&
CARNEYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:08 PM CDT | River Flood Warning | LSX | Reynolds | 60 hr |
| Apr 9, 8:40 PM CDT | River Flood Warning | LSX | Osage | 5 days |
| Apr 9, 8:40 PM CDT | River Flood Warning | LSX | Cole | 67 hr |
| Apr 9, 9:15 PM CDT | River Flood Warning | LSX | Lincoln | 4 days |
| Apr 9, 9:15 PM CDT | River Flood Warning | LSX | Lewis | 71 hr |
| Apr 9, 9:15 PM CDT | River Flood Warning | LSX | Marion | 35 hr |
| Apr 9, 9:15 PM CDT | River Flood Warning | LSX | Marion | 61 hr |
| Apr 9, 9:43 PM CDT | River Flood Warning | LSX | Crawford | 63 hr |
| Apr 9, 9:43 PM CDT | River Flood Warning | LSX | Crawford, Washington | 71 hr |
| Apr 9, 9:43 PM CDT | River Flood Warning | LSX | Franklin, Jefferson | 4 days |
| Apr 9, 9:43 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 5 days |
| Apr 9, 9:43 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 6 days |
| Apr 9, 9:43 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 41 days |
| Apr 9, 9:49 PM CDT | River Flood Warning | LSX | Jefferson | 3 days |
| Apr 9, 9:49 PM CDT | River Flood Warning | LSX | Franklin | 3 days |
| Apr 9, 10:13 PM CDT | River Flood Warning | LSX | Saint Charles | 42 days |
| Apr 9, 10:13 PM CDT | River Flood Warning | LSX | Saint Louis, City of Saint Louis | 7 days |
| Apr 10, 12:25 AM CDT | River Flood Warning | LSX | Marion | 42 days |
| Apr 10, 3:21 AM CDT | River Flood Warning | LSX | Osage | 30 hr |
| Apr 10, 5:10 AM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 12 more | 6 hr |
| Apr 10, 8:24 AM CDT | Flash Flood Warning | LSX | Lincoln, Pike, Saint Charles, Saint Louis, City of Saint Louis | 3 hr |
| Apr 10, 8:51 AM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 39 min |
| Apr 10, 9:29 AM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Saint Francois | 46 min |
| Apr 10, 10:03 AM CDT | River Flood Warning | LSX | Lincoln | 35 hr |
| Apr 10, 10:55 AM CDT | River Flood Warning | LSX | Callaway, Cole | 5 hr |
| Apr 10, 10:55 AM CDT | River Flood Warning | LSX | Callaway, Osage | 3 days |
| Apr 10, 10:55 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 6 days |
| Apr 10, 10:55 AM CDT | River Flood Warning | LSX | Franklin, Warren | 3 days |
| Apr 10, 10:55 AM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 4 days |
| Apr 10, 11:02 AM CDT | Flash Flood Warning | LSX | Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois | 3 hr |
| Apr 10, 4:31 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 44 min |
| Apr 10, 4:43 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Shelby | 47 min |
| Apr 10, 4:49 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Monroe | 37 min |
| Apr 10, 5:15 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 60 min |
| Apr 10, 5:40 PM CDT | Tornado Warning | LSX | Lewis | 32 min |
| Apr 10, 6:02 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 25 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.